I am 2 weeks after cataract surgery and feel fine. My Dr. prescribes a continuation of prednisolone acetate 1% eye drops 4x per day, at least up until my 3- week post op appointment. The possible side effects scare me. Can I gradually taper off the frequency of these steroids as long as the eye stays clear and comfortable? I saw some recommendations on-line for lowering frequency in 2nd week to 3x per day and 2x per day in 3rd week.
Taper the drops however your surgeon wants you to do. Sometimes certain people need more than others so don't just do your own schedule. It's OK to read the package insert but understand that we use these drops on several million patients a year all over the world after cataract surgery and this is fairly standard protocol. If side effects develop, they will go away after stopping the drop. In the end do what your surgeon says to do. If you are really concerned, sometimes he may speed up the tapering but remember, the effects of not taking the drops properly are much worse sometimes than the potential side effects of the drops. The key is to use them properly.
Thank you for your answer. Is 4x per day for 3 weeks so standard? I never had any eye pain or irritation, and by now most of the redness is gone. I was worried about side effects that might be permanent. I guess I'll have to trust the surgeon and follow orders.
You are correct in wanting to exercise caution. Prednisone is prescibed after many kinds of eye surgeries--in the dosage that you have been prescribed. I think as an aid in healing. I think your surgeon's office can answer this question, if Dr. Kutryb does not pick up your second question.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.